MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751922
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during irrigation aspiration (i/a) step of a cataract procedure the irrigation aspiration handpiece did not build up vacuum.The procedure was completed with another i/a handpiece there was no patient harm reported.
 
Additional Manufacturer Narrative
One opened bimanual handpiece was received for the report of does not build up vacuum.The returned sample was visually inspected and deemed nonconforming.White foreign material was observed in the port hole of the aspiration handpiece.The irrigation handpiece was found to be conforming.The foreign material was sent for analysis.An occlusion/leakage test was performed on the aspiration handpiece.The handpiece was found to be conforming.An occlusion/leakage test was no performed on the aspiration handpiece due to the foreign material blocking the tip.The foreign material was sent for analysis.Particle analysis found the foreign material to be dried salts.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be occluded.The foreign material was best found to match dried salts.How and when the ia tip became occluded with dried salts cannot be determined from this evaluation; therefore a root cause cannot be determined for the complaint as described by the customer.Possible contributing factor of the dried salts is surgical material from during use in surgery.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All handpieces are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID BIMANUAL POLYMER DISPOSABLE I/A SET
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18815407
Report Number2523835-2024-00205
Device Sequence Number8531906
Product Code KYG
UDI-Device Identifier00380657519224
UDI-Public00380657519224
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number8065751922
Device Lot Number15KJ65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/26/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.; SURGICAL PRODUCT, UNSPECIFIED.
Patient SexUnknown